Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 66, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 27, 2011, 7:51 PM CDT for Bailey County, Cochran County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2011, 7:51 PM CDT (00:51 UTC)
- Expired
- Jun 27, 2011, 8:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Bailey County, TX, Cochran County, TX
The radar
The Lubbock radar (KLBB), 96 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 2538 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908
WUUS54 KLUB 280051
SVRLUB
TXC017-079-280130-
/O.NEW.KLUB.SV.W.0066.110628T0051Z-110628T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
751 PM CDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COCHRAN COUNTY IN NORTHWEST TEXAS.
SOUTHERN BAILEY COUNTY IN NORTHWEST TEXAS.
* UNTIL 830 PM CDT
* AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH AND BLOWING DUST. THIS STORM WAS LOCATED NEAR MAPLE...
OR 10 MILES NORTHWEST OF MORTON...AND MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE MAPLE AND
ENOCHS...MULESHOE WILDLIFE REF....MULESHOE WILDLIFE...NEEDMORE AND
BULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. BLOWING DUST MAY SEVERELY RESTRICT VISIBILITY. DO NOT DRIVE
INTO AREAS OF BLOWING DUST.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3403 10304 3407 10274 3402 10261 3382 10262
3370 10267 3362 10277 3368 10293 3373 10302
TIME...MOT...LOC 0050Z 209DEG 11KT 3382 10288
$$1 follow-up statement
243
WWUS54 KLUB 280105
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
805 PM CDT MON JUN 27 2011
TXC017-079-280130-
/O.CON.KLUB.SV.W.0066.000000T0000Z-110628T0130Z/
COCHRAN TX-BAILEY TX-
805 PM CDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BAILEY AND NORTHERN COCHRAN COUNTIES UNTIL 830 PM CDT...
AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR MAPLE...OR 10 MILES NORTHWEST
OF MORTON...MOVING NORTHEAST AT 15 MPH. BLOWING DUST IS LIKELY NEAR
THIS STORMS...AND MAY SEVERELY RESTRICT VISIBILITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM IS POSSIBLE WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3407 10274 3402 10261 3382 10262 3373 10266
3366 10277 3371 10291 3374 10297 3403 10304
TIME...MOT...LOC 0104Z 209DEG 11KT 3386 10285
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:33 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 27, 6:33 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 633 PM CDT MON JUN 27 2011 .AVIATION... ISOLATED CONVECTION IS TRYING TO DEVELOP ALONG A STALLED FRONTAL BOUNDARY WHICH IS STRETCHED SOUTHWEST TO NORTHEAST JUST NORTH OF KLBB. FORECAST MODELS CONTINUE TO SHOW UPSCALE GROWTH OF THIS CONVECTION THIS EVENING...BUT OVERALL CONFIDENCE IN IMPACTS AT KLBB IS LOW. HAVE INTRODUCED AN INTERMITTENT MVFR VIS RESTRICTION AND CB 00-03Z... BUT CIGS SHOULD REMAIN ABOVE CRITICAL THRESHOLDS. CONFIDENCE IN CONVECTION IN VICINITY OF KCDS IS LESS...BUT THERE MODELS SHOW SOME POTENTIAL FOR LOW CLOUDS TO DEVELOP BY MORNING... MAINLY JUST NORTH OF THE TERMINAL. A LOW PROBABILITY OF BRIEF CIGS BKN020-030 MAY EXIST THERE BETWEEN 10-14Z. && .PREV DISCUSSION... /ISSUED 312 PM CDT MON JUN 27 2011/ SHORT TERM... THE MAIN FORECAST CONCERNS FOR THIS EVENING AND TONIGHT WILL PRECIPITATION CHANCES AND THE POTENTIAL FOR SOME UNCOMFORTABLE OVERNIGHT TEMPERATURES OCCURRING ONCE AGAIN ACROSS THE ROLLING PLAINS AND THE SOUTHERN SOUTH PLAINS. A SOMEWHAT COMPLICATED FORECAST HAS EVOLVED THIS AFTERNOON AS A COLD FRONT HAS PUSHED INTO THE AREA FROM THE PANHANDLE INTO THE SOUTH PLAINS. AS OF 3 PM CDT...THE MAIN FRONTAL PUSH HAS SLOWED QUITE A BIT AND WAS LOCATED GENERALLY ALONG A LINE FROM MORTON TO PLAINVIEW TO TURKEY TO MEMPHIS. NORTH OF THIS BOUNDARY...COLD AIR ADVECTION HAS KEPT TEMPERATURES OVER 20 DEGREES COOLER THAN THEY WERE YESTERDAY AT THIS TIME...WITH READINGS ACROSS THE SOUTHWESTERN PANHANDLE STRUGGLING TO CLIMB ABOVE THE LOW TO MIDDLE 90S. SOUTH OF THE BOUNDARY...TEMPERATURES ARE A BIT WARMER THOUGH STILL NOTABLY COOLER THAN YESTERDAY. STILL...HIGHS HAVE REACHED THE CENTURY MARK IN MOST PLACES AND GENERALLY SHOULD REACH THE MID TO PERHAPS THE UPPER 100S BEFORE PEAK HEATING CEASES. THE AFOREMENTIONED FRONT MAY SERVE AS A FOCUS FOR SOME HIGH-BASED CONVECTION LATER THIS AFTERNOON AND EVENING. JUST AHEAD OF THIS BOUNDARY...WINDS ARE BEGINNING TO BACK TO A MORE SE TO ESE DIRECTION WHICH WILL ENHANCE LOW-LEVEL CONVERGENCE AND PERHAPS SPARK OFF A FEW HIGH-BASED THUNDERSTORMS AS THE CAPS WEAKENS. THE NAM...WRF...AND HRRR ARE ALL INDICATING A FEW STORMS DEVELOPING ALONG THIS CONVERGENCE ZONE LATE THIS AFTERNOON AROUND 22-23Z AND DRIFTING OFF TO THE NORTH AND EAST TOWARD THE NORTHERN ROLLING PLAINS/SOUTHEAST PANHANDLE. ONE LIMITING FACTOR COULD BE A NOSE OF DRY AIR WORKING ITS WAY INTO THE SOUTHWEST PANHANDLE WHICH HAS LOWERED DEWPOINTS... KEEPING WINDS VEERED IN SEVERAL LOCATIONS SOUTH OF THE BOUNDARY AND THE BETTER MOISTURE FURTHER EAST. STILL CERTAINLY FEEL THAT SOME THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG AND NORTH OF THE BOUNDARY LATER THIS EVENING...THOUGH DO NOT THINK THAT MUCH IN THE WAY OF APPRECIATE RAINFALL IS LIKELY GIVEN THE HIGH DEWPOINT DEPRESSIONS. THE MAIN THREATS WITH ANY CONVECTION THAT DOES DEVELOP WILL LIKELY BE DAMAGING WIND GUSTS GIVEN THE INVERTED-V SOUNDING PROFILES AND DRY LIGHTNING. OVERNIGHT...MODELS /PARTICULARLY THE HRRR/ ARE SHOWING A COMPLEX OF STORMS ROLLING OFF OF THE MOUNTAINS AND PUSHING INTO THE PANHANDLE...WITH PERHAPS SOME OUTFLOW DRIVEN CONVECTION APPROACHING THE NORTHWESTERN/NORTH CENTRAL ZONES AFTER MIDNIGHT. GIVEN THE WNW MEAN FLOW...AM THINKING MOST OF THIS CONVECTION WILL REMAIN NORTH OF THE LUB CWA /WHICH IS REFLECTED BY MOST OF THE MODELS/. HOWEVER... CERTAINLY CANNOT RULE OUT A SLIGHT CHANCE OF STORMS IN OUR NORTHERN ZONES AFTER 06Z AND SO HAVE REFLECTED THIS THE GRIDS. OTHERWISE... TEMPERATURES SHOULD BE A FEW DEGREES COOLER THAN LAST NIGHT...BUT WILL STILL BE RATHER UNCOMFORTABLE ACROSS SOUTHERN PORTIONS OF THE SOUTH PLAINS AND OFF OF THE CAPROCK...ONLY DROPPING INTO THE MID TO UPPER 70S /WARRANTING THE HEAT ADVISORY THROUGH TOMORROW MORNING/. FOR TUESDAY...WINDS WILL SHIFT BACK TO A PREVAILING SOUTHERLY DIRECTION. GIVEN THE LOWER 700 MB TEMPERATURES AM NOT EXPECTING HIGHS TO APPROACH THE RECORD LEVELS OBSERVED THIS PAST WEEKEND. HOWEVER...WITH A STRONG UPPER-LEVEL RIDGE STILL CONTROLLING THE WEATHER AND SOME PROGGED INCREASED THICKNESS VALUES...HIGHS WILL LIKELY REACH OR EXCEED THE LOW TO MID 100S AREAWIDE. LONG TERM... HOT DRY WEATHER IS EXPECTED TO CONTINUE UP TO THE 4TH OF JULY. THE RIDGE OF HIGH PRESSURE ALOFT IS EXPECT TO PERSIST OVER THE REGION FOR THE NEXT 5 TO 7 DAYS WITH NOTHING IN THE MODELS TO SUGGEST MEANINGFUL RAINFALL CHANCES. THE ONLY SIGNIFICANT CHANGE WHEN COMPARED TO THE WEATHER OF THIS PAST WEEKEND IS THAT THE MODELS TREND TOWARD SHIFTING THE HOTTEST MID LAYER TEMPERATURES NORTHWESTWARD OFF OF OUR LOCAL AREA THUS LOWERING AFTERNOON HIGHS SLIGHTLY. WE BELIEVE GUIDANCE CONTINUES TO TREND TOO COOL CONSTANTLY TRYING TO PULL VALUES CLOSER TO CLIMOTOLOGICAL NORMS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 99 67 103 68 / 30 0 0 0 0 TULIA 71 102 71 104 72 / 30 0 0 0 0 PLAINVIEW 71 101 71 103 72 / 30 0 0 0 0 LEVELLAND 71 102 68 103 70 / 30 0 0 0 0 LUBBOCK 74 102 72 104 73 / 30 0 0 0 0 DENVER CITY 68 102 68 103 69 / 20 0 0 0 0 BROWNFIELD 70 102 68 103 70 / 20 0 0 0 0 CHILDRESS 76 104 77 108 78 / 30 10 0 0 0 SPUR 76 104 74 105 75 / 10 0 0 0 0 ASPERMONT 78 106 77 107 77 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES: TXZ026-030>032-035>038-041>044. && 20
Hazardous weather outlook, Jun 27, 12:42 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1242 PM CDT MON JUN 27 2011 TXZ021>044-281745- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1242 PM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE A COLD FRONT MOVING INTO THE AREA TODAY WILL PROVIDE A FOCUS FOR SOME HIGH-BASED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE GREATEST CHANCES WILL BE FROM AREAS ALONG AND NORTH OF THIS FRONTAL BOUNDARY THAT WILL STRETCH FROM THE SOUTHWESTERN SOUTH PLAINS INTO THE CENTRAL ROLLING PLAINS. THE PRIMARY THREAT FROM ANY STORMS THAT DO DEVELOP WILL BE LOCALIZED DAMAGING WIND GUSTS AND DRY LIGHTNING WHICH COULD INITIATE FIRES GIVEN THE VERY DRY CONDITIONS ACROSS THE REGION. NON PRECIPITATION A HEAT ADVISORY WILL REMAIN IN EFFECT ROUGHLY ALONG AND EAST OF A SILVERTON TO LUBBOCK LINE UNTIL TUESDAY MORNING AS DAYTIME HEAT INDEX VALUES WILL APPROACH OR EXCEED 105 DEGREES THIS AFTERNOON AND COINCIDE WITH OVERNIGHT LOW TEMPERATURES REMAINING AT OR ABOVE 75 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED FIRE WEATHER CONDITIONS AND DANGEROUS HEAT LEVELS MAY RETURN TO THE AREA AGAIN LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 7:12 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 712 PM CDT MON JUN 27 2011 TXZ033-280045- COCHRAN- 712 PM CDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN COUNTY... AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MORTON...MOVING NORTHEAST AT 10 MPH. WINDS UP TO 50 MPH AND BLOWING DUST...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 27, 7:29 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 729 PM CDT MON JUN 27 2011 TXZ027-280100- BAILEY- 729 PM CDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BAILEY COUNTY... AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG OUTFLOW WINDS SPREADING NORTH FROM A THUNDERSTORM OVER NORTHERN COCHRAN COUNTY. THESE WINDS...AND POSSIBLY BLOWING DUST...WERE SPREADING NORTHWARD OVER EXTREME SOUTHERN BAILY COUNTY AT 25 MPH. WINDS UP TO 50 MPH AND BLOWING DUST ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:37 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 53 min |
| Jun 27, 10:16 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 59 min |
| Jun 27, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.